MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-6.0-18/38-45-RB-ANL0-HC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Unspecified Heart Problem (4454)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an unspecified procedure, a flexor ansel guiding sheath separated in the left common iliac artery upon removal of the device.Access was obtained in the right groin and a contralateral approach was used to treat the left superficial femoral artery.The anatomy was both tortuous and calcified.It is believed that powdered gloves were worn.The hydrophilic coating was activated with normal saline.Another manufacturer's wire guide was used during the procedure.Some of the hydrophilic coating from the other manufacturer's wire guide, which was in the lumen of the complaint device, reportedly separated from the wire and was removed from the patient prior to sheath separation.Resistance was encountered upon removal of the sheath over the other manufacturer's wire, and the sheath reportedly separated approximately ten centimeters from the distal tip, with the dilator in place.Reportedly, a cut-down of the left brachial artery was performed, and an unspecified 11-french sheath, 10-french catheter, and other manufacturer's snare were used to retrieve the separated sheath as well as the other manufacturer's wire coating.An unspecified "cardiac response" occurred, resulting in administration of vasopressors.Per the reporter, the patient had an extensive cardiac history.The procedure, which took place in an outpatient facility, took approximately 2.5 hours longer than expected.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unspecified procedure, a flexor ansel guiding sheath separated in the left common iliac artery upon removal of the device.Access was obtained in the right groin and a contralateral approach was used to treat the left superficial femoral artery.The anatomy was both tortuous and calcified.It is believed that powdered gloves were worn.The hydrophilic coating was activated with normal saline.Another manufacturer's wire guide was used during the procedure.Some of the hydrophilic coating from the other manufacturer's wire guide, which was in the lumen of the complaint device, reportedly separated from the wire and was removed from the patient prior to sheath separation.Resistance was encountered upon removal of the sheath over the other manufacturer's wire, and the sheath reportedly separated approximately ten centimeters from the distal tip, with the dilator in place.Reportedly, a cut-down of the left brachial artery was performed, and an unspecified 11-french sheath, 10-french catheter, and other manufacturer's snare were used to retrieve the separated sheath as well as the other manufacturer's wire coating.An unspecified "cardiac response" occurred, resulting in administration of vasopressors.Per the reporter, the patient had an extensive cardiac history.The procedure, which took place in an outpatient facility, took approximately 2.5 hours longer than expected.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was separated approximately 29.3-centimeters from the hub.The sheath was damaged and compressed at the point of separation.A document-based investigation evaluation was performed.No related non-conformances or additional complaints were found on the final lot.One relevant non-conformance was noted on the sheath sub-assembly lot; however, all affected product was scrapped and there are 100% inspections in place to capture the non-conformance.No additional complaints have been received for devices with the same sheath sub-assembly lot.The product ifu states ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the anatomy was both tortuous and calcified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17398859
Report Number1820334-2023-00964
Device Sequence Number12655337
Product Code DYB
UDI-Device Identifier00827002441545
UDI-Public(01)00827002441545(17)260411(10)15381412
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL0-HC
Device Lot Number15381412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT SPLASHWIRE, N-SNARE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale